Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Iterated solutions of linear operator equations with the Tau method
HTML articles powered by AMS MathViewer

by M. K. El-Daou and H. G. Khajah PDF
Math. Comp. 66 (1997), 207-213 Request permission

Abstract:

The Tau Method produces polynomial approximations of solutions of differential equations. The purpose of this paper is (i) to extend the recursive formulation of this method to general linear operator equations defined in a separable Hilbert space, and (ii) to develop an iterative refinement procedure which improves on the accuracy of Tau approximations. Applications to Fredholm integral equations demonstrate the effectiveness of this technique.
References
  • Mischa Cotlar and Roberto Cignoli, An introduction to functional analysis, North-Holland Texts in Advanced Mathematics, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1974. Translated from the Spanish by A. Torchinsky and A. González Villalobos. MR 0405049
  • L. V. Kantorovich and G. P. Akilov, Functional analysis, 2nd ed., Pergamon Press, Oxford-Elmsford, N.Y., 1982. Translated from the Russian by Howard L. Silcock. MR 664597
  • Eduardo L. Ortiz, The tau method, SIAM J. Numer. Anal. 6 (1969), 480–492. MR 258287, DOI 10.1137/0706044
  • Eduardo L. Ortiz, Canonical polynomials in the Lanczos tau method, Studies in numerical analysis (papers in honour of Cornelius Lanczos on the occasion of his 80th birthday), Academic Press, London, 1974, pp. 73–93. MR 0474847
Similar Articles
Additional Information
  • M. K. El-Daou
  • Affiliation: Applied Sciences Department, College of Technical Studies, Paaet, P. O. Box 42325, Shuwaikh 70654, Kuwait
  • H. G. Khajah
  • Affiliation: Applied Sciences Department, College of Technical Studies, Paaet, P. O. Box 42325, Shuwaikh 70654, Kuwait
  • Email: hkhajah@kuc01.kuniv.edu.kw
  • Received by editor(s): July 27, 1995
  • © Copyright 1997 American Mathematical Society
  • Journal: Math. Comp. 66 (1997), 207-213
  • MSC (1991): Primary 41A10, 41A65; Secondary 45B05, 47A50
  • DOI: https://doi.org/10.1090/S0025-5718-97-00803-X
  • MathSciNet review: 1377662